Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 3, 2007, 9:32 AM CDT for Brewster County, Texas. It took effect at Aug 3, 2007, 11:22 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 9:32 AM CDT (14:32 UTC)
- In effect from
- Aug 3, 2007, 11:22 AM CDT
- Expired
- Aug 4, 2007, 2:55 AM CDT
- In force
- 16 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Johnson Ranch (TELT2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 031432 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 932 AM CDT FRI AUG 03 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY HEAVY RAINS ACROSS THE BIG BEND REGION YESTERDAY HAVE RESULTED IN SIGNIFICANT RIVER RISES AT JOHNSON RANCH. RIVER LEVELS ARE FORECAST TO BRIEFLY RISE ABOVE FLOOD STAGE LATER THIS MORNING BEFORE SUBSIDING THIS AFTERNOON. ADDITIONAL FLOOD STATEMENTS WILL BE ISSUED LATER TODAY. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-040232- /O.NEW.KMAF.FL.W.0028.070803T1622Z-070804T0755Z/ /TELT2.1.ER.070803T1622Z.070803T1800Z.070803T1955Z.NO/ 932 AM CDT FRI AUG 03 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT JOHNSON RANCH. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM FRIDAY THE STAGE WAS 13.8 FEET (4.2 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.9 FEET (4.8 METERS) BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 15.0 FEET (4.6 METERS)...FLOOD STAGE IS REACHED. MODERATE LOWLAND FLOODING BEGINS. ROADS THAT LEAD TO COTTONWOOD CAMPGROUND AND RIVER ROAD MAY FLOOD. STAGES ARE PRACTICALLY SYNONYMOUS WITH THE GAGE AT COTTONWOOD CAMPGROUNDS AT CASTOLON (CSST2)...AND THEREFORE REPRESENT THE REACH FROM SANTA ELENA CANYON THROUGH COTTONWOOD CAMPGROUNDS...WHERE DAMAGE MAY OCCUR. CATTLE ALSO GRAZE IN THE LOWLANDS...AND MAY BE THREATENED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 3, 4:02 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 3, 4:02 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
402 AM CDT FRI AUG 3 2007
.SHORT TERM...
EARLY MORNING WATER VAPOR AND COMPOSITE RADAR IMAGERY LOOPS INDICATE
THAT THE UPPER LEVEL LOW IS CENTERED IN THE VICINITY OF THE TRANS
PECOS REGION BETWEEN THE COMMUNITIES OF PECOS AND FORT STOCKTON.
SCATTERED MODERATE TO LOCALLY HEAVY RAIN SHOWERS PERSIST AROUND THIS
FEATURE EARLY THIS MORNING...PARTICULARLY ACROSS THE VAN HORN
CORRIDOR...THE UPPER TRANS PECOS REGION...AND THE PERMIAN BASIN.
THE 00Z MODEL DATA SUITES CONTINUE TO WEAKEN AND PUSH THE UPPER
LEVEL LOW WESTWARD...WITH THE UPPER INVERTED TROUGH AXIS EXTENDING
FROM THE PRESIDIO VALLEY TO SOUTHERN AND SOUTHEASTERN NEW MEXICO BY
EARLY THIS EVENING. DESPITE THE WESTWARD MOVEMENT AND WEAKENING OF
THE UPPER FEATURE...MODELS CONTINUE TO DEPICT A VERY MOIST 850-500
MB LAYER REMAINING IN PLACE ACROSS VIRTUALLY ALL OF THE CWA AGAIN
TODAY. WITH THE UPPER TROUGH AXIS REMAINING IN PLACE TO THE
WEST...AND THE VERY MOIST BOUNDARY LAYER INTERACTING WITH DAYTIME
HEATING...THINK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
AGAIN ERUPT ACROSS THE FORECAST AREA TODAY. WE CURRENTLY ANTICIPATE
THAT THE GREATEST COVERAGE OF CONVECTING WILL BE CENTERED ACROSS
SOUTHWEST TEXAS AND THE SOUTHEASTERN NEW MEXICO PLAINS UNDERNEATH
THE UPPER TROUGH AXIS. WILL CONTINUE TO GO WITH A WET FORECAST
TODAY...WITH 60-70 PCT COVERAGE DEPICTED ACROSS THE BIG BEND/DAVIS
MOUNTAINS NORTHWARD INTO SOUTHEAST NEW MEXICO...WITH POPS TAPERING
TO 40-50 PCT COVERAGE ACROSS THE EASTERN PERMIAN BASIN AND THE
WESTERN LOW ROLLING PLAINS. EVEN THOUGH THE MODELS TREND
PRECIPITABLE WATER AMOUNTS DOWNWARD A BIT BY THIS AFTERNOON...VALUES
IN THE 1.50 TO 2.00 INCH RANGE CERTAINLY WARRANT THE MENTION OF
LOCALLY HEAVY RAINFALL. GIVEN THE RECENT NUMEROUS REPORTS OF
FLOODING...WILL EXTEND THE FLASH FLOOD WATCH THROUGH 7 PM CDT THIS
EVENING FOR ALL BUT THE WESTERN LOW ROLLING PLAINS AND EASTERN
PERMIAN BASIN. WITH THE LOSS OF DAYTIME HEATING...AND THE CONTINUED
WESTWARD MOVEMENT OF THE UPPER TROUGH...RAIN CHANCES SHOULD DECREASE
TONIGHT.
.LONG TERM...
A DRYING AND WARMING TREND WILL COMMENCE THIS WEEKEND INTO EARLY
NEXT WEEK...AS THE UPPER LOW RESPONSIBLE FOR THE RECENT RAINS MOVES
WELL WEST TOWARD THE BAJA REGION SATURDAY...AND AN UPPER LEVEL RIDGE
OF HIGH PRESSURE BEGINS TO BUILD WESTWARD INTO WEST TEXAS. CANNOT
RULE OUT AN ISOLATED THUNDERSTORM OR TWO ACROSS THE PERMIAN BASIN
AND TRANS PECOS THIS WEEKEND AS THE AIRMASS REMAINS MOIST...BUT THE
PRESENCE OF THE UPPER RIDGE SHOULD KEEP THE WEATHER MOSTLY DRY. THE
BEST OPPORTUNITY FOR ISOLATED TO WIDELY SCATTERED CONVECTION WILL
EXIST ACROSS THE DAVIS AND GUADALUPE MOUNTAINS EACH DAY FOR THE NEXT
SEVERAL DAYS...WHERE BETTER MOISTURE AND INSTABILITY WILL BE LOCATED
ON THE WESTERN SIDE OF THE UPPER RIDGE. WENT AHEAD AND COOLED HIGH
TEMPERATURES A FEW DEGREES SATURDAY AND SUNDAY GIVEN THE RECENT
RAINFALL. OTHERWISE...KEPT THE GOING FORECAST INTACT FOR NEXT WEEK.
&&
.HYDROLOGY...
RIVER FLOODING CONTINUES ON THE RIO GRANDE FROM SOUTHEAST OF
PRESIDIO...TO CASTOLON AND JOHNSON RANCH. THE LATEST FORECASTS
PROJECT THAT RIVER FLOODING MAY BRIEFLY REACH THE MODERATE CATEGORY
AT CASTOLON THIS MORNING. SHOWERS AND THUNDERSTORMS WILL BE LIKELY
ONCE AGAIN ALONG THE RIO GRANDE TODAY...WITH AREAS OF HEAVY
RAINFALL. ADDITIONAL RAINS ALONG THE RIVER MAY CAUSE ADDITIONAL
RISES TO OCCUR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 84 68 88 70 / 50 20 10 10
CARLSBAD NM 82 67 91 70 / 60 40 10 10
DRYDEN TX 86 71 89 73 / 50 20 10 10
FORT STOCKTON TX 84 68 90 71 / 60 30 10 10
GUADALUPE PASS TX 77 63 85 66 / 60 40 20 10
HOBBS NM 84 68 92 69 / 60 30 10 10
MARFA TX 79 61 85 61 / 70 30 20 20
MIDLAND INTL AIRPORT TX 83 68 89 71 / 50 20 10 10
ODESSA TX 83 69 89 71 / 50 20 10 10
WINK TX 88 71 95 74 / 60 30 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 3 AM EARLY THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 4 AM CDT /3 AM MDT/ EARLY THIS MORNING TO
7 PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...PECOS...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
21Hazardous weather outlook, Aug 3, 3:33 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CDT FRI AUG 3 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 333 AM CDT FRI AUG 3 2007 /233 AM MDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT...WITH THE SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS ALONG AND WEST OF THE PECOS RIVER. SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND FLOODING...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. RAPID RIVER RISES ALONG PORTIONS OF THE RIO GRANDE AND PECOS RIVERS ARE LIKELY TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:42 PM CDT | River Flood Warning | MAF | Presidio | 32 hr |
| Aug 2, 10:42 PM CDT | River Flood Warning | MAF | Brewster | 11 hr |
| Aug 2, 10:42 PM CDT | River Flood Warning | MAF | Brewster | 6 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.